Texas, 2015Excessive Heat in Texas, July 18 to 19, 2015
July 18 to 19, 2015 · NWS FWD · 2 events in 2 counties and zones
A 2 year old girl died from severe hyperthermia after being left in a car in northeast Dallas on July 18. The following day, a Haltom City man died from heat stroke after working at a construction site in Melissa, TX.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A 2 year old girl died from severe hyperthermia after being left in a car in northeast Dallas on July 18. The following day, a Haltom City man died from heat stroke after working at a construction site in Melissa, TX.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 18, 1:35 PM CST, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 18, 1:35 PM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
235 PM CDT SAT JUL 18 2015
.DISCUSSION...
AN UPPER LEVEL RIDGE STILL DOMINATES OUR WEATHER PATTERN AND WILL
CONTINUE TO RESIDE OVER THE SOUTHERN CONUS THROUGH THE
FORESEEABLE FUTURE. THIS WILL YIELD HOT AND DRY CONDITIONS ACROSS
NORTH AND CENTRAL TEXAS FOR AT LEAST THE NEXT WEEK. AFTERNOON HIGH
TEMPERATURES WILL RANGE FROM THE MID 90S TO NEAR THE CENTURY MARK
...WHILE OVERNIGHT LOWS WILL DROP INTO THE 70S ACROSS THE AREA.
LIGHT SOUTHERLY WINDS WILL CONTINUE ACROSS THE REGION AS WELL. AS
A RESULT OF THE HOT AFTERNOON TEMPERATURES AND SEASONAL HUMIDITY
VALUES...EXPECT AFTERNOON HEAT INDEX VALUES TO RANGE FROM 98 TO
104 DEGREES THIS WEEK...WHICH IS SLIGHTLY BELOW HEAT ADVISORY
CRITERIA.
THE HIGH PRESSURE CENTER CURRENTLY SITS OVER THE ARK-LA-TEX REGION
AND GUIDANCE SHOWS THE RIDGE SLOWLY RETROGRADING WESTWARD OVER
TIME. MEDIUM RANGE MODEL GUIDANCE STILL SUGGESTS THE UPPER LEVEL
RIDGE TO EVENTUALLY PUSH WEST OF OUR AREA INTO THE DESERT
SOUTHWEST NEXT WEEKEND...WHICH COULD HELP ALLEVIATE SOME OF THE
HEAT BY ALLOWING TEMPERATURES TO DROP AT LEAST A FEW DEGREES.
HOWEVER...THE TIMING OF THIS SLIGHT PATTERN SHIFT IS SUBJECT TO
CHANGE GIVEN THE EXTENDED NATURE...AND WOULD NOT RESULT IN MUCH
CHANGE TO THE SENSIBLE WEATHER. FOR NOW...EXPECT SEASONAL SUMMER
WEATHER CONDITIONS TO PREVAIL.
AJS
&&
.AVIATION...
/ISSUED 103 PM CDT SAT JUL 18 2015/
/18Z TAFS/ STRONG UPPER RIDGING WILL CONTINUE OVER NORTH TEXAS
FOR THE NEXT 36 HOURS (AND WELL BEYOND)...ENSURING VFR CONDITIONS
AT ALL TAF SITES. A FEW CUMULUS WILL DEVELOP IN THE WACO AND DFW
AREAS TODAY AND SUNDAY...BUT WON'T PRODUCE ANY RESTRICTIONS. LOW
LEVEL MOISTURE MAY ENCROACH ON THE WACO AREA TONIGHT...CREATING
THE SMALL POSSIBILITY OF STRATUS AT KACT IN THE 12-15Z TIMEFRAME.
PROBABILITY OF THIS HAPPENING IS STILL TOO LOW TO INCLUDE IN THE
KACT TAF AT THIS TIME. SOUTHERLY WINDS AT 10-15KTS WILL PERSIST
THROUGH THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 79 99 78 99 79 / 0 0 0 0 0
WACO, TX 76 99 76 98 75 / 0 0 0 0 0
PARIS, TX 76 97 76 98 76 / 0 0 0 0 0
DENTON, TX 77 99 78 100 77 / 0 0 0 0 0
MCKINNEY, TX 77 98 77 98 78 / 0 0 0 0 0
DALLAS, TX 79 100 78 100 79 / 0 0 0 0 0
TERRELL, TX 76 98 76 98 76 / 0 0 0 0 0
CORSICANA, TX 76 98 78 99 76 / 0 0 0 0 0
TEMPLE, TX 74 97 75 99 74 / 0 0 0 0 0
MINERAL WELLS, TX 75 98 76 97 75 / 0 0 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 18, 1:36 AM CST, 14 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
236 AM CDT SAT JUL 18 2015
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
236 AM CDT SAT JUL 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
HEAT INDEX VALUES WILL RISE INTO THE 100 TO 106 DEGREE RANGE THIS
AFTERNOON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
HEAT INDEX VALUES WILL RISE INTO THE 100 TO 106 DEGREE RANGE EACH
AFTERNOON THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Excessive Heat, Dallas
- When
- July 18, 4:00 PM CST to 6:00 PM CST
- Where
- Dallas forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 32.767, -96.778 (the zone’s center; the record gives no point)
A young girl died after being left in a car during the late afternoon hours of July 18.
Excessive Heat, Collin
- When
- July 19, 4:00 PM CST to 6:05 PM CST
- Where
- Collin forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 33.188, -96.572 (the zone’s center; the record gives no point)
A Haltom City man died from heat stroke after working at a construction site in Melissa, TX.
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Ohio, July 18 to 19, 20153 deaths · 3 injured · $3.0 million · 7 events
- Flash Flooding and Lightning Strike in California, July 18 to 20, 20151 death · 10 events
- Tornadoes and Damaging Winds in Wisconsin, July 18, 2015$239,000 · EF1 · 8 events
- Damaging Winds and Lightning Strike in North Carolina, July 18, 2015$500,000 · 50 kt wind · 3 events
- Flash Flood and Flood in Kentucky, July 18 to 19, 2015$475,000 · 2 events
- Tornado and Damaging Winds in Wisconsin, July 18, 2015$110,000 · EF1 · 6 events
- Damaging Winds in South Carolina, July 18, 2015$200,000 · 60 kt wind · 7 events
- Flash Flooding in West Virginia, July 18, 2015$190,000 · 3 events
- Flash Flooding and Damaging Wind in Arizona, July 18, 2015$150,000 · 65 kt wind · 3 events
- Hail and Damaging Winds in Nebraska, July 18, 2015$66,000 · 1.75 in hail · 18 events
- Flash Flood in Arizona, July 18, 2015$140,000 · 1 event
- Damaging Winds in Wisconsin, July 18, 20153 injured · $15,000 · 57 kt wind · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592930, 592931.